MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC (MEXICO) OG TDL CMPLX FILL COIL 5X15; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0515
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg.Concomitant med products due to character limitation: 6f sheath introducer, (terumo), traxcess (microvention) guidewire, 6f fubuki (asahi intecc) guiding catheter, sl-10 (stryker) microcatheter, y-connector (abbott), dcs syringe.(b)(6).[complaint conclusion] as reported by a healthcare professional, during a coil embolization after aneurysmal subarachnoid hemorrhage (sah), the 5mm x 15cm orbit galaxy tdl complex fill (640cf0515/30057852) hydraulic coil was selected for use as a framing coil, but the embolic coil could not be properly placed in the aneurysm.The physician tried to re-sheath the coil, but the sheath became damaged.The physician attempted to retract the coil which failed due to the damaged introducer sheath.The coil and sl-10 (stryker) microcatheter were removed as a unit from the patient vasculature.The coil was removed from the microcatheter and the microcatheter was re-approached to the lesion with another coil.The procedure was completed successfully without further incident.No patient complications occurred as a result of the event.The surgery was not delayed to the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage/defect was noted prior to use.The coil was unsheathed without any issue.No resistance was encountered between the coil and the microcatheter.No unintended detachment was observed in the vessel or in the microcatheter.A 6f terumo sheath introducer, traxcess (microvention) guidewire, 6f fubuki (asahi intecc) guiding catheter, y-connector (abbott), and a dcs syringe were also used for the case.No further information was provided.The device was discarded and is thus not available for evaluation.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.With the limited information available and without the product and concomitant microcatheter available for analysis, the reported customer complaint could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided; however, it is possible that procedural and handling factors, including device manipulation and the concomitant microcatheter, may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization after aneurysmal subarachnoid hemorrhage (sah), the 5mm x 15cm orbit galaxy tdl complex fill (640cf0515/30057852) hydraulic coil was selected for use as a framing coil, but the embolic coil could not be properly placed in the aneurysm.The physician tried to re-sheath the coil, but the sheath became damaged.The physician attempted to retract the coil which failed due to the damaged introducer sheath.The coil and sl-10 (stryker) microcatheter were removed as a unit from the patient vasculature.The coil was removed from the microcatheter and the microcatheter was re-approached to the lesion with another coil.The procedure was completed successfully without further incident.No patient complications occurred as a result of the event.The surgery was not delayed to the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage/defect was noted prior to use.The coil was unsheathed without any issue.No resistance was encountered between the coil and the microcatheter.No unintended detachment was observed in the vessel or in the microcatheter.A 6f terumo sheath introducer, traxcess (microvention) guidewire, 6f fubuki (asahi intecc) guiding catheter, y-connector (abbott), and a dcs syringe were also used for the case.No further information was provided.

Brand Name
OG TDL CMPLX FILL COIL 5X15
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC (MEXICO)
circuito interior norte #1820
juarez chihuahua 32580
MX  32580
MDR Report Key7937033
Report Number1226348-2018-00745
Device Sequence Number769843
Product Code KRD
UDI-Device Identifier10886704030300
UDI-Public10886704030300
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number640CF0515
Device Lot Number30057852
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1